Journal of Algebraic Combinatorics

, Volume 42, Issue 3, pp 875–892 | Cite as

Schur polynomials and weighted Grassmannians



In this paper, we introduce a family of symmetric polynomials by specializing the factorial Schur polynomials. We show that it represents the weighted Schubert classes of the cohomology of the weighted Grassmannian introduced by Corti–Reid, and we regard it as an analogue of the Schur polynomials. Furthermore, we prove that these polynomials are the characters of certain representations, and hence, we give an interpretation of the Schubert structure constants of the weighted Grassmannians as the (rational) multiplicities of the tensor products of the representations. We also derive two determinantal formulas for the weighted Schubert classes: One is in terms of the special weighted Schubert classes, and the other is in terms of the Chern classes of the tautological orbi-bundles.


Schur polynomial Weighted Grassmannian Orbifold  Schubert calculus Representation 

Mathematics Subject Classification

05E05 05E15 57R18 



The authors would like to thank the organizers of “MSJ Seasonal Institute 2012 Schubert calculus” for providing us an excellent environment for the discussions on the topic of this paper. The authors also would like to show their gratitude to Takeshi Ikeda and Tatsuya Horiguchi for many useful discussions. The first author is particularly grateful to Takashi Otofuji for many helpful comments. The first author was supported by JSPS Research Fellowships for Young Scientists. The second author was supported by the National Research Foundation of Korea (NRF) Grants funded by the Korea government (MEST) (No. 2012-0000795, 2011-0001181). He also would like to express his gratitude to the Algebraic Structure and its Application Research Institute at KAIST for providing him an excellent research environment in 2011–2012.


  1. 1.
    Abe, H., Matsumura, T.: Equivariant cohomology of weighted Grassmannians and weighted Schubert classes. Int. Math. Res. Not. IMRN 9, 2499–2524 (2015)MathSciNetGoogle Scholar
  2. 2.
    Corti, A., Reid, M.: Weighted Grassmannians. In: Beltrametti, M.C., Catanese, F., Ciliberto, C., Lanteri, A., Pedrini, C. (eds.) Algebraic Geometry, pp. 141–163. de Gruyter, Berlin (2002)Google Scholar
  3. 3.
    Fomin, S., Gelfand, S., Postnikov, A.: Quantum Schubert polynomials. J. Am. Math. Soc. 10(3), 565–596 (1997)MATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Ikeda, T.: Schubert classes in the equivariant cohomology of the Lagrangian Grassmannian. Adv. Math. 215(1), 1–23 (2007)MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Ivanov, V.N.: The dimension of skew shifted Young diagrams, and projective characters of the infinite symmetric group. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 240 (Teor. Predst. Din. Sist. Komb. i Algoritm. Metody. 2), 115–135, 292–293 (1997)Google Scholar
  6. 6.
    Ivanov, V.N.: Interpolation analogues of Schur \(Q\)-functions. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 307(Teor. Predst. Din. Sist. Komb. i Algoritm. Metody. 10), 99–119, 281–282 (2004)Google Scholar
  7. 7.
    Kawasaki, T.: Cohomology of twisted projective spaces and lens complexes. Math. Ann. 206, 243–248 (1973)MATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Kempf, G., Laksov, D.: The determinantal formula of Schubert calculus. Acta Math. 132, 153–162 (1974)MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Knutson, A., Tao, T.: Puzzles and (equivariant) cohomology of Grassmannians. Duke Math. J. 119(2), 221–260 (2003)MATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Lakshmibai, V., Raghavan, K.N., Sankaran, P.: Equivariant Giambelli and determinantal restriction formulas for the Grassmannian. Pure Appl. Math. Q. 2(3, Special Issue: In honor of Robert D. MacPherson. Part 1), 699–717 (2006)Google Scholar
  11. 11.
    Lascoux, A., Schützenberger, M.P.: Polynômes de Schubert. C. R. Acad. Sci. Paris Sér. I Math. 294(13), 447–450 (1982)MATHGoogle Scholar
  12. 12.
    Macdonald, I.G.: Schur functions: theme and variations. In: Séminaire Lotharingien de Combinatoire (Saint-Nabor, 1992), Publication of the Institute of Advanced Mathematical Research, vol. 498, pp. 5–39. Université Louis Pasteur, Strasbourg (1992)Google Scholar
  13. 13.
    Mihalcea, L.C.: Giambelli formulae for the equivariant quantum cohomology of the Grassmannian. Trans. Am. Math. Soc. 360(5), 2285–2301 (2008)MATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Molev, A.I., Sagan, B.E.: A Littlewood-Richardson rule for factorial Schur functions. Trans. Am. Math. Soc. 351(11), 4429–4443 (1999)MATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Okounkov, A.: Quantum immanants and higher Capelli identities. Transform. Groups 1(1–2), 99–126 (1996)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Osaka City University Advanced Mathematical InstituteOsakaJapan
  2. 2.Department of Applied MathematicsOkayama University of ScienceOkayama-shiJapan

Personalised recommendations